Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

129 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain from sinus drainage despite being on Augmentin and Flonase?

Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3579 Questions

default
Posted on Wed, 22 Aug 2018 in Child Health
Question: I am quite concerned for my child .he is 11. for the last 8 days he has had sinusitis with un remitting pain. we have changed the antibiotic and added Flonase a steroid and antihistamine. He is still having pain however drainage is less. He is also very pale. The ent physician looked in his sinuses and said it didn't appear badly engorged and suggested he was having a stress headache. he is on augmentin now for 6th day. 875 twice a day
doctor
Answered by Dr. Suresh Heijebu 2 hours later
Brief Answer:
Stress headache unlikely.

Detailed Answer:

Hello,

I can certainly understand your concern and have worked through your attached query in detail

Considering his incomplete response to Antibiotics, it's now advisable to screen him for Obstructive Rhinosinusitis through Either of the following

1. X ray paranasal sinuses
2. HRCT scan of paranasal sinuses

HRCT can accurately identify the pathology and guide you thoroughly.

This is unlikely to be a stress related headache.

Consider his pallor, it's advisable to start oral iron supplements after discussing with your physician and to take up baseline complete blood count test.

Further management is largely based on test results

Hope I have answered your query.

Take care

Dr. Suresh Heijebu, General & Family Physician
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on